Hail, Fairfield
- When
- July 11, 2:40 PM EST
- Where
- Fairfield County, New Canaan
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -73.500
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 11, 2:05 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 305 PM EDT TUE JUL 11 2006 .NEAR TERM (THIS EVENING THROUGH WEDNESDAY NIGHT)... A WEAKENING SURFACE FRONT WILL APPROACH THE AREA FROM THE WEST THIS EVENING. WITH MODERATE INSTABILITY DEVELOPING AHEAD OF THIS FEATURE AND WITH THIS WEAK FRONTAL BOUNDARY SLIPPING IN...WE WILL SEE AT LEAST SCATTERED CONVECTION FIRING ACROSS NORTHERN AND WESTERN ZONES. THESE WOULD DRIFT EASTWARD INTO THIS EVENING AND MAY AFFECT THE EASTERN ZONES AS WELL ALTHOUGH ACTIVITY SHOULD BE RAPIDLY WEAKENING AT THAT TIME WITH LOSS OF HEATING. SOME OF THESE MAY REACH SEVERE LEVELS AND IS THE REASON THAT A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR THE ENTIRE REGION. DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE POSSIBLE WITH THE STRONGER STORMS. WILL KEEP A MINIMAL CHANCE GOING THROUGH TONIGHT AS BOUNDARY STALLS OUT AND REMAINS ACROSS THE AREA. FOR WEDNESDAY...THE STALLED OUT SURFACE BOUNDARY WILL BEGIN TO MOVE NORTHWARD AS A WARM FRONT WHILE PARENT LOW SLIDES ACROSS SOUTHERN NEW YORK STATE. THIS LOW WILL CONTINUE EASTWARD...PASSING INTO CENTRAL NEW ENGLAND LATE WEDNESDAY NIGHT. THE LOW WILL ALSO DRAG A COLD FRONT EASTWARD...REACHING THE APPALACHIANS BY BEFORE DAYBREAK THURSDAY. THE HIGHEST THREAT OF PRECIPITATION SHOULD OCCUR NORTH OF THE WARM FRONT AND ALONG AND JUST AHEAD OF THE COLD FRONT. AS SUCH...THE TRI-STATE REGION IS NOT EXPECTED TO SEE A GREAT DEAL OF PRECIPITATION WEDNESDAY AS BULK OF RAIN WILL BE FALLING NORTH OF THE WARM FRONT WHICH WILL BE NORTH OF THE LOCAL AREA. SHOWERS ASSOCIATED WITH THE COLD FRONT NOT LIKELY TO ARRIVE UNTIL AFTER SUNSET SO THE DAY MAY ONLY SEE SOME SCATTERED CONVECTION IN THE WARM AND UNSTABLE AIRMASS ACROSS OUR AREA...THUS ONLY CHANCE POPS. AS WEDNESDAY NIGHT PROGRESSES THE THREAT OF SHOWERS SHOULD INCREASE TO LIKELY AS THEY MOVE IN FROM THE WEST AHEAD OF THE COLD FRONT. LOCALLY HEAVY RAIN BECOMES A THREAT AT THIS TIME WITH PWATS INCREASING TO OVER 2. TEMPERATURES SHOULD AVERAGE NEAR NORMAL THROUGH THE PERIOD. && .SHORT TERM (THURSDAY THROUGH FRIDAY)... STILL LOOKING AT SIGNIFICANT MODEL DIFFERENCES IN HANDLING THE SITUATION ACROSS THE NORTHEAST THROUGH THIS TIME PERIOD WITH THE GFS REMAINING FAR MORE PROGRESSIVE. FORECAST WILL CONTINUE TO BE A BLEND ALTHOUGH WILL TEND TO FAVOR THE SLOWER NAM. BASICALLY...THE SURFACE LOW IS EXPECTED BE OVER CENTRAL NEW ENGLAND THURSDAY MORNING WITH ITS TRAILING COLD FRONT LYING MORE OR LESS ALONG THE APPALACHIANS. WOULD EXPECT THREAT OF SHOWERS TO REMAIN AT LIKELY THROUGHOUT THE DAY AS THE FRONT DRIFTS ACROSS THE REGION...REACHING THE FAR EASTERN ZONES BY EVENING. WILL CONTINUE WITH MENTION OF LOCALLY HEAVY RAIN ALTHOUGH SUPPORT FOR THIS SHOULD BE MOVING AWAY TO THE NORTHEAST. DRIER AIR FILTERS IN THURSDAY NIGHT AND FRIDAY AS WEAK HIGH BUILDS DOWN ACROSS NEW ENGLAND. THE NORTHERN PART OF THE COLD FRONT WILL MOVE WELL OFFSHORE FRIDAY WITH THE SOUTHERN PART STALLING OUT THROUGH THE MID ATLANTIC STATES. TEMPERATURES ARE EXPECTED TO RISE A BIT EACH DAY...AVERAGE ABOUT 5 DEGREES ABOVE NORMAL BY FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... HIGH PRESSURE AT THE SURFACE WILL BE IN CONTROL OF THE WEATHER THROUGH AT LEAST THE WEEKEND. WITH HIGH PRESSURE BUILDING ALOFT AS WELL...EXPECTING TEMPERATURES TO CLIMB TO AROUND 90 OR ABOVE DURING THE WEEKEND FOR THE CITY AND SOME INTERIOR SECTIONS...THEN COOL OFF SLIGHTLY MONDAY AND TUESDAY AS 850 MB TEMPS COOL SLIGHTLY. THE HIGH PRESSURE RIDGE SHOULD BE ABLE TO KEEP A LID ON CONVECTION THROUGH THE WEEKEND INTO THE DAYLIGHT HOURS OF MONDAY...SO WILL KEEP THE ENTIRE CWA IN THE GRIDS THROUGH THIS TIME. A COLD FRONT WILL THEN APPROACH THE AREA MONDAY NIGHT INTO TUESDAY WITH AN INCREASING CHANCE OF POPS THROUGH THE PERIOD...BUT NOTHING HIGHER THAN CHC POPS ATTM. && .AVIATION... WITH THE ENTIRE CWA UNDER A SEVERE THUNDERSTORM WATCH...HAVE AT LEAST CHANCE OF TSTM THROUGH 0Z WED ACROSS ALL TERMINALS WITH BEST ESTIMATE OF PERIOD OF LIKELY CONVECTION UP UNTIL THEN. DRY WEATHER THEREAFTER ALONG WITH MOSTLY MVFR VSBYS IN HZ/BR. EXPECTING KISP TO LOWER TO LOW-END MVFR CIGS AFTER MIDNIGHT TONIGHT MUCH LIKE LAST NIGHT. KHPN AND KGON MAY HAVE VSBYS LOWER TO IFR AFTER 08-09Z IN FOG. GENERALLY LIGHT SW WINDS ACROSS THE TERMINALS THROUGH THE FORECAST PERIOD. && .MARINE... AS REGION REMAINS UNDER INFLUENCE OF BERMUDA HIGH INTO THURSDAY EXPECT CONDITIONS TO REMAIN SUB-SCA THROUGH WEDNESDAY WITH WINDS OUT OF THE S-SW. SEAS BEGIN TO INCREASE TO SCA LEVELS ON PERSISTENT S-SW FLOW WED NIGHT OVER FAR COASTAL WATERS TO 5-6 FT ESPECIALLY 10-20NM OUT. SINCE THIS IS 3RD PERIOD WILL NOT GO WITH SCA AS WAVE WATCH HAS HAD A TENDENCY TO BRING SEAS UP TO FAST OF LATE...SO THIS IS NOT A HIGH CONFIDENCE EVENT JUST YET. SEAS STAY UP THU...WITH APPROACHING COLD FRONT TIGHTENING GRADIENT...AND THEN ON INITIAL NW FLOW BEHIND FRONT THU NIGHT. SEAS SHOULD SUBSIDE BENEATH SCA LEVELS FRI WITH RELAXING GRADIENT AS WEAK HIGH PRESSURE BUILDS IN FOR THE WEEKEND...KEEPING WINDS AND SEAS ON THE LOW SIDE. && .HYDROLOGY... FOR THIS EVENING THROUGH TONIGHT...LOOKING FOR 1/10 TO 1/4 INCH ACROSS NORTHWESTERN ZONES...WITH 1/10 INCH OR LESS ELSEWHERE ACROSS THE CWA. FOR WEDNESDAY THROUGH THURSDAY...A MORE SIGNIFICANT AMOUNT OF RAIN IS BEING LOOKED AT. AMOUNTS OF BETWEEN 1/2 TO 1 INCH MAY OCCUR ACROSS SOUTHERN ZONES WITH 1 TO LOCALLY 2 INCH ACROSS NORTHERN ZONES. DO NOT EXPECT TO SEE ANY FLOODING ISSUES OF CONSEQUENCE ARISE BASED ON THESE FIGURES...ALTHOUGH SOME LOCALIZED URBAN AND SMALL STREAMS FLOODING PROBLEMS MAY COME INTO PLAY AT TIMES...ESPECIALLY IF SHOWERS BEGIN TO TRAIN ACROSS THE SAME AREAS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1238 PM EDT TUE JUL 11 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-120000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1238 PM EDT TUE JUL 11 2006 ...SEVERE THUNDERSTORM WATCH 591 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY NIGHT...SOME OF WHICH MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. ANZ330-335-338-350-353-355-120000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1238 PM EDT TUE JUL 11 2006 ...SEVERE THUNDERSTORM WATCH 591 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY NIGHT...SOME OF WHICH MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1229 PM EDT TUE JUL 11 2006 NYZ067-111700- ORANGE- 1229 PM EDT TUE JUL 11 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF FLORIDA...OR 6 MILES SOUTH OF MIDDLETOWN...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR FLORIDA BY 1245 PM. NEAR CHESTER BY 1255 PM. 5 MILES WEST OF MONROE BY 100 PM. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1259 PM EDT TUE JUL 11 2006 NYZ067-111800- ORANGE- 1259 PM EDT TUE JUL 11 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MONROE BY 105 PM. NEAR HARRIMAN BY 110 PM. NEAR WEST POINT BY 120 PM. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 139 PM EDT TUE JUL 11 2006 CTZ006-111830- NORTHERN NEW HAVEN- 139 PM EDT TUE JUL 11 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW HAVEN COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOLCOTT...AND MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
248 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL CHESTER 41.36N 74.28W
07/11/2006 E1.00 INCH ORANGE NY TRAINED SPOTTER
0215 PM TSTM WND DMG YORKTOWN HEIGHTS 41.27N 73.78W
07/11/2006 WESTCHESTER NY LAW ENFORCEMENT
TREES DOWN
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 307 PM EDT TUE JUL 11 2006 CTZ006-111945- NORTHERN NEW HAVEN- 307 PM EDT TUE JUL 11 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW HAVEN COUNTY... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOLCOTT...AND MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.
The Brookhaven radar (KOKX), 61 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525998, 5525999.